MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE POS FEM AUG SZ 4 4MM; KNEE FEMORAL ACCESSORY

DEPUY IRELAND - 9616671 ATTUNE POS FEM AUG SZ 4 4MM; KNEE FEMORAL ACCESSORY
Model Number 1549-04-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for intraop bone fracture - femoral.Event is serious and is considered moderate.Event is possibly related to both device and procedure.Date of implant: (b)(6) 2022.Date of event: (b)(6) 2022.(right knee).Treatment: open reduction internal fixation.
 
Event or Problem Description
Clinical notes and operative notes indicated that "on (b)(6) 2010, the patient had a right hybrid total hip arthroplasty to address osteoarthritis.The patient has a medical history that included cerebrovascular accident, and peripheral neuropathy.Depuy components were implanted during this procedure.(b)(6) 2022 patient is status post right hip and left knee replacement with right knee pain.Patient is reported to have a lot of contractures on the left side due to a previous stroke.Patient reported having a fall shortly after returning home after previous knee replacement and had some wound dehiscence which was treated nonoperatively.An aspiration was done that came back negative for infection.The surgeon reported that the patient has significant osteolysis around the femoral component and has some interface changes around the tibial component.On (b)(6) 2022, the patient had a revision right total knee arthroplasty, all components, and open reduction internal fixation distal femur fracture with cerclage wires and synthes large fragment screws, due to chronic infection.The indications for surgery included pain, redness and swelling around the knee.Inflammation markers are elevated.The surgeon drilled holes in the bottom of the insert for cement digitation.The surgeon used a bur on the implanted depuy components (off-label) the surgeon noted that there was a longitudinal crack in the dorsal cortex femur, which was stabilized with 3 cerclage wires and 2 screws.Depuy components were implanted along with depuy cement.".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this complaint was not returned for investigation.The photo investigation found nothing indicative of a device nonconformance.The investigation of the radiographs provided was unable to identify whether the wires and screws shown are manufactured by depuy synthese.Depuy synthese considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE POS FEM AUG SZ 4 4MM
Common Device Name
KNEE FEMORAL ACCESSORY
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14083688
Report Number1818910-2022-06562
Device Sequence Number20131372
Product Code JWH
UDI-Device Identifier10603295383031
UDI-Public10603295383031
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1549-04-001
Device Catalogue Number154904001
Device Lot NumberJ85J04
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer04/12/2022
04/26/2022
07/18/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date04/21/2022
04/27/2022
07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE CRS FEMORAL RT SZ 4 CEM.; ATTUNE CRS RP INSRT SZ 4 22MM.; ATTUNE MEDIAL DOME PAT 38MM.; ATTUNE POS FEM AUG SZ 4 4MM.; ATTUNE POS FEM AUG SZ 4 8MM.; DEPUY/CMW 2G.; DEPUY1 GENTAMICIN CEMENT 40G.; DEPUY1 GENTAMICIN CEMENT 40G.; DEPUY1 GENTAMICIN CEMENT 40G.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight86 KG
Patient EthnicityNon Hispanic
Patient RaceWhite